Medical News Summary: Inhaled steroids may increase risk of osteoporosis


advertisement

About: Inhaled steroids may increase risk of osteoporosis
Date: 15 December 2004
Source: WebMD Medical News
Author: Kelli Miller Stacy
Medical News Summary (summary of medical news story as reported by WebMD Medical News): Researchers claim that long term use of inhaled steroids (Advair, Aerobid, Azmacort, Flovent, Pulmicort) to treat asthma and emphysema may cause osteoporosis. Three years of inhaled steroid use by emphysema patients caused a noticeable bone loss. Womenís bones were more affected by inhaled steroids than those of men. Researchers donít know if bone loss would continue after three years but advise the bone-building medication might be a good idea.
URL: http://my.webmd.com/content/Article/98/104821.htm?pagenumber=2
Related Disease Topics: Osteoporosis, Asthma, Emphysema

Related Medical News Channels: This medical news summary article refers to the following medical channel categories:

Medical Tools & Articles:


Next articles:

Medical Articles:
 
 
CureResearch.comTM Copyright © 2010 Health Grades, Inc. All rights reserved.
Home | Contents | Search | Site Map | Feedback | Contact Us | Terms of Use | Privacy Policy | About Us | Advertise